Bill Casselman

From Wikipedia, the free encyclopedia
  (Redirected from Bill Casselman (mathematician))
Jump to navigation Jump to search
Bill Casselman
William Casselman 1969 (re-scanned B, de-bordered) (cropped).jpg
Casselman in 1969
Born
William Allen Casselman

(1941-11-27) November 27, 1941 (age 79)
CitizenshipCanadian
Alma materPrinceton University
Scientific career
FieldsRepresentation theory
Automorphic forms
Geometric combinatorics
Structure of algebraic groups
InstitutionsUniversity of British Columbia
Doctoral advisorGoro Shimura
InfluencesRobert Langlands

William Allen Casselman (born November 27, 1941) is an American Canadian mathematician who works in representation theory and automorphic forms. He is a Professor Emeritus at the University of British Columbia.[1] He is closely connected to the Langlands program and has been involved in posting all of the work of Robert Langlands on the internet.[2]

Career[edit]

Casselman did his undergraduate work at Harvard College where his advisor was Raoul Bott and received his Ph.D from Princeton University in 1966 where his advisor was Goro Shimura. He was a visiting scholar at the Institute for Advanced Study in 1974, 1983, and 2001.[3] He emigrated to Canada in 1971 and is a Professor Emeritus in mathematics at the University of British Columbia.[1]

Research[edit]

Casselman specializes in representation theory, automorphic forms, geometric combinatorics, and the structure of algebraic groups. He has an interest in mathematical graphics[4] and has been the graphics editor of the Notices of the American Mathematical Society since January, 2001.[5]

Awards[edit]

In 2012, he became one of the inaugural fellows of the American Mathematical Society.[6]

Selected publications[edit]

  • Casselman, Bill (1973). "On some results of Atkin and Lehner". Mathematische Annalen. 201 (4): 301–314. doi:10.1007/BF01428197. S2CID 121867474.
  • Casselman, Bill (1977). "Characters and Jacquet modules". Mathematische Annalen. 230 (2): 101–105. doi:10.1007/BF01370657. ISSN 0025-5831. S2CID 121574262.
  • Casselman, Bill (1980). "The unramified principal series of p-adic groups. I. The Spherical function". Compositio Mathematica. 40 (3): 387–406.
  • Casselman, Bill; Shalika, Joseph (1980). "The unramified principal series of p-adic groups. II. The Whittaker function". Compositio Mathematica. 41 (2): 207–231. CS1 maint: discouraged parameter (link)
  • Casselman, Bill; Milicic, Dragan (1982). "representations". Duke Mathematical Journal. 49 (4): 869–930. doi:10.1215/S0012-7094-82-04943-2. ISSN 0012-7094.
  • Borel, Armand; Casselman, Bill (1983). "L2-cohomology of locally symmetric manifolds of finite volume". Duke Mathematical Journal. 50 (3): 625–647. doi:10.1215/S0012-7094-83-05029-9. CS1 maint: discouraged parameter (link)
  • Casselman, Bill; Shahidi, Freydoon (1998). "On irreducibility of standard modules for generic representations". Annales Scientifiques de l'École Normale Supérieure. 31 (4): 561–589. doi:10.1016/S0012-9593(98)80107-9. CS1 maint: discouraged parameter (link)
  • Casselman, Bill (2005). Mathematical Illustrations: A Manual of Geometry and PostScript. Cambridge University Press. ISBN 0521839211.

References[edit]

External links[edit]